Alert archive / Oregon / Gale Warnings in 2013
Gale Warning 7, NWS Medford, OR
NWS Medford, OR issued this gale warning at Apr 5, 2013, 3:04 AM PDT. It took effect at Apr 5, 2013, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2013, 3:04 AM PDT (10:04 UTC)
- In effect from
- Apr 5, 2013, 5:00 PM PDT
- Expired
- Apr 6, 2013, 2:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
157 WHUS76 KMFR 051004 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 304 AM PDT FRI APR 5 2013 PZZ350-356-052315- /O.EXT.KMFR.SW.Y.0032.000000T0000Z-130406T0000Z/ /O.EXT.KMFR.SI.Y.0041.130405T1200Z-130406T0000Z/ /O.NEW.KMFR.GL.W.0007.130406T0000Z-130406T0900Z/ /O.NEW.KMFR.SE.W.0009.130406T0000Z-130406T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 304 AM PDT FRI APR 5 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS OF 20 TO 25 KT THIS MORNING WILL INCREASE TO 25 TO 30 KT THIS AFTERNOON. THEN EXPECT SOUTH WINDS TO INCREASE TO GALES 30 TO 35 KT WITH GUSTS OF 40 KT THIS EVENING INTO TONIGHT. * SEAS: COMBINED SEAS OF 8 TO 10 FEET WITH DOMINANT PERIOD AROUND 9 SECONDS ARE EXPECTED THIS MORNING. THEN... SEAS WILL BECOME MIXED THIS AFTERNOON AS A LONG PERIOD WEST SWELL COMBINES WITH INCREASING WIND WAVES TO CREATE STEEP 10 TO 12 FOOT SEAS. THEN SEAS WILL BECOME VERY STEEP IN THE EVENING INCREASING TO 11 TO 15 FEET. SEAS WILL GRADUALLY LOWER SATURDAY BUT REMAIN STEEP THROUGH THE WEEKEND. ADDITIONAL VERY STEEP HAZARDOUS SEAS AND STRONG WINDS ARE POSSIBLE SATURDAY NIGHT. * AREAS AFFECTED: STRONGEST WINDS ARE EXPECTED FROM GOLD BEACH NORTHWARD THIS AFTERNOON THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-052315- /O.EXT.KMFR.SW.Y.0032.000000T0000Z-130406T0000Z/ /O.EXT.KMFR.SI.Y.0041.130405T1200Z-130406T0000Z/ /O.NEW.KMFR.GL.W.0007.130406T0000Z-130406T0900Z/ /O.NEW.KMFR.SE.W.0009.130406T0000Z-130406T0900Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 304 AM PDT FRI APR 5 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS OF 20 TO 25 KT THIS MORNING WILL INCREASE TO 25 TO 30 KT THIS AFTERNOON. THEN EXPECT SOUTH WINDS TO INCREASE TO GALES 35 KT WITH GUSTS OF 40 KT THIS EVENING INTO TONIGHT. * SEAS: COMBINED SEAS OF 9 TO 10 FEET WITH DOMINANT PERIOD AROUND 9 SECONDS ARE EXPECTED THIS MORNING. SEAS WILL BECOME MIXED THIS AFTERNOON AS A LONG PERIOD WEST SWELL COMBINES WITH INCREASING WIND WAVES TO CREATE STEEP 10 TO 12 FOOT SEAS. THEN SEAS WILL BECOME VERY STEEP IN THE EVENING INCREASING TO 12 TO 15 FEET. SEAS WILL GRADUALLY LOWER SATURDAY BUT REMAIN STEEP THROUGH THE WEEKEND. ADDITIONAL VERY STEEP HAZARDOUS SEAS AND STRONG WINDS ARE POSSIBLE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ376-052315- /O.EXT.KMFR.SW.Y.0032.000000T0000Z-130406T0000Z/ /O.EXT.KMFR.SI.Y.0041.130405T1200Z-130406T0000Z/ /O.NEW.KMFR.GL.W.0007.130406T0000Z-130406T0900Z/ /O.NEW.KMFR.SE.W.0009.130406T0000Z-130406T0900Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 304 AM PDT FRI APR 5 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS OF 20 TO 25 KT THIS MORNING WILL INCREASE TO 25 TO 30 KT THIS AFTERNOON. THEN EXPECT SOUTH WINDS TO INCREASE TO GALES 35 KT WITH GUSTS OF 40 KT THIS EVENING INTO TONIGHT. * SEAS: COMBINED SEAS OF 8 TO 10 FEET WITH DOMINANT PERIOD AROUND 9 SECONDS ARE EXPECTED THIS MORNING. SEAS WILL BECOME MIXED THIS AFTERNOON AS A LONG PERIOD WEST SWELL COMBINES WITH INCREASING WIND WAVES TO CREATE STEEP 10 TO 12 FOOT SEAS. THEN SEAS WILL BECOME VERY STEEP IN THE EVENING INCREASING TO 12 TO 15 FEET. SEAS WILL GRADUALLY LOWER SATURDAY BUT REMAIN STEEP THROUGH THE WEEKEND. ADDITIONAL VERY STEEP HAZARDOUS SEAS AND STRONG WINDS ARE POSSIBLE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
141 WHUS76 KMFR 052145 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 PM PDT FRI APR 5 2013 PZZ350-356-060900- /O.CON.KMFR.SI.Y.0041.000000T0000Z-130406T0000Z/ /O.CON.KMFR.SW.Y.0032.000000T0000Z-130406T0000Z/ /O.CON.KMFR.GL.W.0007.130406T0000Z-130406T0900Z/ /O.CON.KMFR.SE.W.0009.130406T0000Z-130406T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 245 PM PDT FRI APR 5 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS 20 TO 30 KNOTS WILL INCREASE TO SOUTH GALES 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING INTO TONIGHT. WINDS WILL BECOME SOUTHWEST 10 TO 20 KNOTS LATE TONIGHT. ANOTHER ROUND OF GALE FORCE WINDS IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. * SEAS: STEEP WIND WAVE DOMINATED SEAS WILL BUILD TO 10 TO 12 FEET THIS EVENING. SEAS WILL GRADUALLY SUBSIDE LATE TONIGHT INTO SATURDAY BUT WILL REMAIN HEAVY THROUGH THE WEEKEND. ADDITIONAL VERY STEEP HAZARDOUS SEAS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. * AREAS AFFECTED: STRONGEST WINDS ARE EXPECTED FROM GOLD BEACH NORTHWARD THIS AFTERNOON THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-060900- /O.CON.KMFR.SI.Y.0041.000000T0000Z-130406T0000Z/ /O.CON.KMFR.SW.Y.0032.000000T0000Z-130406T0000Z/ /O.CON.KMFR.GL.W.0007.130406T0000Z-130406T0900Z/ /O.CON.KMFR.SE.W.0009.130406T0000Z-130406T0900Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 245 PM PDT FRI APR 5 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS 20 TO 30 KNOTS WILL INCREASE TO SOUTH GALES 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING INTO TONIGHT. WINDS WILL BECOME SOUTHWEST 10 TO 20 KNOTS LATE TONIGHT. ANOTHER ROUND OF GALE FORCE WINDS IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. * SEAS: STEEP WIND WAVE DOMINATED SEAS WILL BUILD TO 10 TO 12 FEET THIS EVENING. SEAS WILL GRADUALLY SUBSIDE LATE TONIGHT INTO SATURDAY BUT WILL REMAIN HEAVY THROUGH THE WEEKEND. ADDITIONAL VERY STEEP HAZARDOUS SEAS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ376-060900- /O.CON.KMFR.SI.Y.0041.000000T0000Z-130406T0000Z/ /O.CON.KMFR.SW.Y.0032.000000T0000Z-130406T0000Z/ /O.CON.KMFR.GL.W.0007.130406T0000Z-130406T0900Z/ /O.CON.KMFR.SE.W.0009.130406T0000Z-130406T0900Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 245 PM PDT FRI APR 5 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS 20 TO 30 KNOTS WILL INCREASE TO SOUTH GALES 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING INTO TONIGHT. WINDS WILL BECOME SOUTHWEST 10 TO 20 KNOTS LATE TONIGHT. ANOTHER ROUND OF GALE FORCE WINDS IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. * SEAS: STEEP WIND WAVE DOMINATED SEAS WILL BUILD TO 10 TO 12 FEET THIS EVENING. SEAS WILL GRADUALLY SUBSIDE LATE TONIGHT INTO SATURDAY BUT WILL REMAIN HEAVY THROUGH THE WEEKEND. ADDITIONAL VERY STEEP HAZARDOUS SEAS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. * AREAS AFFECTED: STRONGEST WINDS ARE EXPECTED FROM GOLD BEACH NORTH TO CAPE BLANCO THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD STOCKTON
982 WHUS76 KMFR 060405 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 905 PM PDT FRI APR 5 2013 PZZ350-356-370-376-060900- /O.CON.KMFR.GL.W.0007.000000T0000Z-130406T0900Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-130406T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 905 PM PDT FRI APR 5 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY. * WINDS: SOUTH WINDS 20 TO 30 KNOTS WILL INCREASE TO SOUTH GALES 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING INTO TONIGHT. WINDS WILL BECOME SOUTHWEST 10 TO 20 KNOTS LATE TONIGHT. ANOTHER ROUND OF GALE FORCE WINDS IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. * SEAS: STEEP WIND WAVE DOMINATED SEAS WILL BUILD TO 10 TO 12 FEET THIS EVENING. SEAS WILL GRADUALLY SUBSIDE LATE TONIGHT INTO SATURDAY BUT WILL REMAIN HEAVY THROUGH THE WEEKEND. ADDITIONAL VERY STEEP HAZARDOUS SEAS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. * AREAS AFFECTED: STRONGEST WINDS ARE EXPECTED FROM GOLD BEACH NORTHWARD THIS AFTERNOON THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
974 WHUS76 KMFR 060847 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 147 AM PDT SAT APR 6 2013 PZZ350-356-370-376-062200- /O.EXP.KMFR.GL.W.0007.000000T0000Z-130406T0900Z/ /O.EXP.KMFR.SE.W.0009.000000T0000Z-130406T0900Z/ /O.NEW.KMFR.SI.Y.0042.130406T0900Z-130406T1200Z/ /O.NEW.KMFR.SW.Y.0033.130406T0900Z-130407T0600Z/ /O.NEW.KMFR.GL.A.0005.130407T0600Z-130407T1500Z/ /O.NEW.KMFR.SE.A.0006.130407T0600Z-130407T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 147 AM PDT SAT APR 6 2013 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... ...GALE WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. IN ADDITION...A GALE WATCH HAS BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. THE HAZARDOUS SEAS WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING. THE GALE WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING. * WINDS: SOUTH WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH EARLY THIS MORNING...THEN WILL LOWER TO 15 TO 20 KT. AS ANOTHER FRONT APPROACHES THIS EVENING AND TONIGHT...SOUTH WINDS WILL INCREASE WITH GALES OF 35 TO 40 KT POSSIBLE LATE SATURDAY EVENING THROUGH EARLY SUNDAY MORNING. * SEAS: STEEP HAZARDOUS SEAS OF 10 TO 12 FT WILL CONTINUE EARLY THIS MORNING DUE TO WIND WAVES AND MIXED SWELL. WIND WAVES WILL DECREASE THIS MORNING BUT SEAS OF 10 TO 12 FEET WILL CONTINUE TODAY INTO THIS EVENING DUE TO MIXED SWELL...WEST 7 TO 8 FT AT 18 SECONDS AND SOUTHWEST 5 TO 7 FT AT 9 SECONDS. VERY STEEP HAZARDOUS SEAS ARE POSSIBLE LATE SATURDAY EVENING INTO SUNDAY MORNING WITH WIND WAVES BUILDING TO 10 TO 14 FEET AND COMBINING WITH WESTERLY SWELL 7 TO 10 FEET AT 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 4, 9:02 PM PDT, 6 hours 2 minutes earlier.
Area forecast discussion, Apr 4, 9:02 PM PDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
902 PM PDT THU APR 4 2013
.DISCUSSION...RAIN SHOWERS CONTINUE INTO THIS EVENING. THE
ATMOSPHERE CONTINUES TO BE UNSTABLE AND A FEW LIGHTNING STRIKES
PERSIST INTO LATE EVENING. HAVE UPDATED THE GRIDS TO EXTEND
ISOLATED THUNDERSTORM TO 06Z. RAIN SHOWERS COVERAGE WAS LESS THAN
EXPECTED AND HAVE ALSO UPDATED POPS DOWNWARD IN THE ROGUE VALLEY
AND SHASTA VALLEY WHERE GROUND TRUTH INDICATES VERY LITTLE
RAINFALL WITH PLENTY OF VIRGA.
THE LATEST GUIDANCE CONTINUES TO SHOW THE LONG WAVE TROUGH JUST
OFFSHORE SENDING A SERIES OF SHORTWAVES INLAND. COOL AND UNSETTLED
WEATHER CONTINUES INTO THE WEEKEND. /FB
&&
.AVIATION...SHOWERS BEHIND A COLD FRONT WILL CONTINUE THROUGH THE
EVENING AND OVERNIGHT MOST PLACES. A FEW THUNDERSTORMS ARE
POSSIBLE THIS EVENING BUT THUNDERSTORMS ARE NOT EXPECTED AFTER
MIDNIGHT. MOUNTAIN OBSCURATION WILL CONTINUE THROUGHOUT THE
FORECAST AREA WITH PLENTY OF LOW LEVEL MOISTURE. A MIX OF MVFR AND
IFR CONDITIONS WILL CONTINUE OVERNIGHT FOR THE UMPQUA
BASIN...ILLINOIS VALLEY AND COAST...WHILE FURTHER INLAND VALLEYS
AND THE EAST SIDE SHOULD CONTINUE TO HAVE MOSTLY VFR CONDITIONS.
FREEZING LEVELS WILL CONTINUE TO TREND DOWNWARDS OVER THE NEXT
COUPLE DAYS AS MORE COLD FRONTS PASS THROUGH THE AREA.
&&
.PREV DISCUSSION... /ISSUED 130 PM PDT THU APR 4 2013/
DISCUSSION...04/12Z NAM/GFS IN.
THE TRANSITION TO A WET PATTERN IS NOW OCCURRING. SIGNIFICANT
PRECIPITATION HAS BEEN REPORTED ALONG THE COAST...COAST
RANGE...AND IN THE UMPQUA AND ILLINOIS VALLEYS. IT IS ALSO RAINING
OVER WESTERN AND SOUTH CENTRAL SISKIYOU COUNTY. A FEW LOCATIONS
EAST OF THE CASCADES ARE ALSO REPORTING PRECIPITATION.
THE PRECIPITATION IS ASSOCIATED WITH A SHORT WAVE WHICH WAS
EJECTED FROM AN OFFSHORE LONG WAVE TROUGH. THIS WAVE IS PUSHING A
WEAK FRONT THROUGH THE AREA AT THIS TIME. EXPECT THE RAIN TO SPREAD
OVER THE REST OF THE CWA THIS AFTERNOON WITH SNOW LEVELS BETWEEN
7000 AND 8000 FEET. INCREASING INSTABILITY WILL MAKE FOR LOTS OF
SHOWERS AND MAYBE A THUNDERSTORM THIS AFTERNOON AND EVENING. IT
WILL ALSO BE BREEZY OVER THE COAST AND COASTAL WATERS...IN THE
SHASTA VALLEY...AND EAST OF THE CASCADES.
THE LONG WAVE TROUGH WILL WEAKEN AND MOVE ONSHORE TONIGHT...
SUPPORTING CONTINUED SHOWER ACTIVITY INTO TONIGHT. SNOW LEVELS
WILL DROP TO 5000 TO 6000 FEET LATE TONIGHT...STILL ABOVE PASS
LEVELS.
ANOTHER LONG WAVE TROUGH WILL REPLACE THE CURRENT ONE FRIDAY AND
THIS ONE WILL CONTINUE TO EJECT SHORT WAVES OVER THE PACIFIC
NORTHWEST BEGINNING FRIDAY EVENING. THEREFORE...THE RELATIVE BREAK
LATE TONIGHT INTO FRIDAY MORNING WILL BE BRIEF. A WARM FRONT WILL
MOVE THROUGH THE AREA FRIDAY AFTERNOON AND EVENING...FOLLOWED BY
THE TRAILING COLD FRONT FRIDAY NIGHT. SNOW LEVELS BEHIND THE FRONT
WILL DROP TO AROUND 4000 FEET OVER THE NORTHWEST PORTIONS OF THE
FORECAST AREA...MOSTLY COOS AND DOUGLAS COUNTIES...BUT THE COLDEST
AIR WILL NOT PENETRATE FARTHER INLAND.
THE MEDFORD CWA WILL REMAIN UNDER THE STORM TRACK THROUGH THE
WEEKEND...WITH SUBSEQUENT SHORT WAVES DRIVING WARM FRONTS FOLLOWED
BY COLD FRONTS THROUGH THE AREA. THESE SYSTEMS WILL BE SPACED
CLOSELY SUCH THAT IT WILL BE DIFFICULT TO TELL WHEN ONE ENDS AND
THE NEXT BEGINS. SNOW LEVELS WILL REMAIN IN THE 4000 TO 6000 FOOT
RANGE INTO MONDAY MORNING.
EXTENDED DISCUSSION...MONDAY THROUGH THURSDAY. THE EC AND GFS ARE
IN FAIRLY GOOD AGREEMENT MONDAY AND TUESDAY...THEN DIVERGE FROM
WEDNESDAY INTO THE END OF NEXT WEEK. MONDAY WILL BE A TRANSITION
DAY WITH THE UPPER TROF EXITING OUT OF THE FORECAST AREA AND AN
UPPER RIDGE BUILDING IN FROM THE WEST. THE RIDGE AXIS MOVES
OVERHEAD TUESDAY. AFTER TUESDAY...THE EC SHOWS THE RIDGE
FLATTENING OUT FOLLOWED BY A STRONGER SHORTWAVE WEDNESDAY NIGHT
THROUGH THURSDAY WITH THE MEAN RIDGE RETROGRADING TOWARDS 150W. IN
CONTRAST...THE GFS FLATTENS OUT THE RIDGE...BUT KEEPS THE STORM
TRACK MAINLY NORTH OF THE FORECAST AREA DURING THE SAME TIME
PERIOD. GIVEN THE STRENGTH OF THE RIDGE...SUSPECT THE GFS SOLUTION
IS ON THE RIGHT TRACK AND THE EXTENDED FORECAST WILL LEAN IN THAT
DIRECTION. SO IN SUMMARY KEPT THE HIGHEST POPS IN THE NORTHWEST
PART OF THE CWA...BUT KEPT THEM BELOW CLIMO. -PETRUCELLI
AVIATION...A COLD FRONT MOVING INTO THE AREA WILL BRING A CHANCE
FOR WIND SPEED SHEAR IN THE UMPQUA BASIN UNTIL 22Z. MVFR CIGS ARE
EXPECTED TO PERSIST ALONG THE COAST THROUGH THIS EVENING. HOWEVER
THERE IS A CHANCE BRIEF VFR CIGS TO DEVELOP BETWEEN 21-23Z.
ELSEWHERE VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING WITH
BRIEF MVFR CIGS IN SHOWERS LATE THIS AFTERNOON AND TONIGHT WITH
PARTIAL MOUNTAIN OBSCURATION. THE EXCEPTION WILL BE THE UMPQUA
BASIN WHERE IT'S MORE LIKELY MVFR WITH OCCASIONAL IFR CONDITIONS
DEVELOP TONIGHT. SOME TURBULENCE IS EXPECTED ALONG AND EAST OF THE
CASCADES AND SISKIYOUS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM FRIDAY TO 5 AM PDT
SATURDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT MONDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM FRIDAY TO 2 AM PDT
SATURDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM FRIDAY TO 5 AM PDT
SATURDAY FOR PZZ376.
FJB/DW/FJBIn the hours before
Local storm report, Apr 4, 11:22 PM PDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1122 PM PDT THU APR 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM HEAVY RAIN 2 SSW OBRIEN 42.05N 123.71W
04/04/2013 M1.02 INCH JOSEPHINE OR TRAINED SPOTTER
HEAVY RAIN DURATION 24 HOURS
&&
IRIS SYSTEMThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:04 AM PDT | Hazardous Seas Warning | MFR | 23 hr | |
| Apr 5, 2:43 PM PDT | High Wind Watch | MFR | Klamath, Lake | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.